Alert archive / Pennsylvania / Red Flag Warnings in 2009
Red Flag Warning 4, NWS Binghamton, NY
NWS Binghamton, NY issued this red flag warning at Apr 28, 2009, 10:25 AM EDT for 7 counties in Pennsylvania. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2009, 10:25 AM EDT (14:25 UTC)
- Expired
- Apr 28, 2009, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Binghamton, NY
Counties Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 77 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 2.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2596 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS81 KBGM 281425 RFWBGM URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1025 AM EDT TUE APR 28 2009 ...ISSUED BY NATIONAL WEATHER SERVICE STATE COLLEGE PA... ...INCREASED FIRE DANGER TODAY... NYZ062-PAZ038>040-043-044-047-048-072-282230- /O.NEW.KBGM.FW.W.0004.090428T1425Z-090429T0000Z/ SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA- LUZERNE-PIKE-SOUTHERN WAYNE- 1025 AM EDT TUE APR 28 2009 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE COMBINATION OF UNSEASONABLY WARM TEMPERATURES...DRY FINE FUELS...VERY LOW HUMIDITIES AND A WEST TO SOUTHWEST WIND BETWEEN 15 AND 20 MPH WITH HIGHER GUSTS...HAS CREATED AN ELEVATED FIRE DANGER OVER THE REGION TODAY. DUE TO THE EXPECTED WIND GUSTS AND THE CONTINUED DRY CONDITIONS...THE NATIONAL WEATHER SERVICE HAS ISSUED A RED FLAG WARNING FOR THIS AFTERNOON INTO EARLY THIS EVENING. THERE IS AN INCREASED POTENTIAL FOR THE INITIATION AND RAPID SPREAD OF BRUSH AND WILD FIRES IN THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FINE FUELS AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ LA CORTE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this red flag warning went out at Apr 28, 6:21 AM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, Apr 28, 6:21 AM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 621 AM EDT TUE APR 28 2009 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND EVENING BRINGING SHOWERS AND PERHAPS A THUNDERSTORM. WEDNESDAY AND THURSDAY, CANADIAN HIGH PRESSURE WILL PROVIDE PLENTY OF SUNSHINE ALONG WITH MORE SEASONABLE TEMPERATURES. LATE IN THE DAY ON THURSDAY, A WARM FRONT WILL APPROACH THE AREA BRINING THE THREAT FOR SHOWERS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SFC COLD FRONT WILL MOVE THROUGH CENTRAL NY FROM LATE MORNING INTO MID AFTERNOON THEN INTO NE PA LATE AFTERNOON INTO EARLY EVENING. FRONT EXHIBITS ANA-FRONT CHARACTERISTIC WITH SHOWERS PRIMARILY BEHIND BOUNDARY. MODELS CONTINUE TO SHOW WEAK INSTABILITY WITH BEST CAPE VALUES ACROSS THE TWIN TIERS DURING THE EARLY/MID AFTERNOON. BY THE TIME FRONT DROPS INTO NE PA SOME STABILIZATION ALREADY TAKES PLACE DUE TO LOSS OF MAX HEATING. WILL CONTINUE WITH LIKELY POPS ACROSS MUCH OF NYS BUT WORDED AS SHOWERS LIKELY CHC TSRA. IF A THUNDERSTORM DOES DEVELOP BRIEF GUSTY WINDS COULD OCCUR DUE TO STEEP LOW LEVEL LAPSE RATES AND MODERATE MID LEVEL FLOW. MAX TEMPS OVER NRN/WRN CWA WILL OCCUR BY LATE MORNING WITH SIGNIFICANT CAA DURING THE AFTERNOON. MENTIONED FALLING AFTERNOON TEMPERATURES HERE. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... TONIGHT...COLD FRONT SHOULD CLEAR THE WYOMING VLY/POCONOS BY SUNSET. SHOWERS MAY LINGER OVER NE PA PAST MIDNIGHT AS WEAK WAVE DEVELOPS ALONG BOUNDARY. OTHERWISE, SFC HIGH PRES WILL START BUILDING DOWN FROM EASTERN CANADA, CLEARING SKIES OVER NRN/CNTRL CWA. WED/WED NGT...SFC HIGH PRES WILL BE IN VCNTY WITH MAINLY CLEAR SKIES AND TEMPS NEAR SEASONAL LEVELS. THURSDAY...SFC HIGH PRES MOVES OFF THE NEW ENGLAND COAST AS LOW PRES LIFTS INTO THE UPPER GREAT LAKES. ADVANCING WARM FRONT AND ASSOCIATED PRECIP STILL DEPICTED FASTER BY GFS/ECMWF THAN NAM. FOR NOW CONTINUED WITH CHC POPS DURING AFTERNOON FOR ALL AREAS BUT WESTERN CATSKILLS AND WESTERN MOHAWK VALLEY. IS TREND CONTINUES THIS WILL NEED TO BE SPED UP. THURSDAY NIGHT...MODEL CONSENSUS WOULD IMPLY AREA NEAR WRM FRONT. WENT WITH HIGH CHC POPS. && .LONG TERM /FRIDAY THROUGH MONDAY/... NO CHGS MADE TO LONG TERM. EXPECT ONGOING PCPN AT BEGINNING OF PD WITH WV RIDING NORTH FRI NGT AND DRAGGING CDFNT THRU CWA. THIS WILL RESULT IN MUCH COOLER TEMPS FOR THE WEEKEND WITH HIGHS TOPPING OUT CLOSER TO NORMAL AND POSSIBLY EVEN LOWER THAN WHAT IS CURRENTLY ADVERTISED. NERN U.S. WILL BE UNDER INFLUENCE OF WK H5 TROF THRU END OF THE EXTNDD WITH OFF AND ON CHCS FOR SHOWERS EXPECTED THRU MON. 00Z ECMWF INDICATES ANOTHER SYSTEM AFFECTING AREA ON MON WHILE GFS KEEPS SYSTEM CONFINED TO THE SOUTH. WILL CONT WITH CHC POPS DRG THIS TIME TO ACCNT FOR UNCERTAINTY. && .AVIATION /10Z TUESDAY THROUGH SATURDAY/... VFR AT MOST TERMINALS NEXT 24 HRS. HIGH CIRRUS WILL GIVE WAY TO SCTD MID-DECK BY MID-MRNG THEN LOWER BKN-OVC CUMULUS ALONG FRNTL BNDRY THIS AFTN. MVFR RESTRICTIONS POSSIBLE AT SYR/RME/ITH/BGM WHILE OTHER SITES RMN VFR ARND 4KFT. CDFNT MVS THRU BY MID-AFTN WITH MOST PCPN OCCURRING ALONG AND BEHIND. CUD SEE OUTSIDE CHC OF THUNDER THIS AFTN BUT HV NOT INCLUDED MENTION IN TAF FCST AT THIS TIME AS EXTENT OF CVRG RMNS IN QUESTION. CUD SEE A BRIEF MVFR VSBY RESTRICTION WITH SHOWERS FM 20Z-00Z. CIG FCSTS QUESTIONABLE THIS EVNG. MODELS INDICATE SKIES CLR RAPIDLY BHND AREA OF SHOWERS BUT UPSTREAM OBS SHOW BKN-OVC MVFR/VFR CIGS BHND MAIN PCPN AREA. HV CONTD BKN VFR CIGS THRU MIDNIGHT MOST TERMINALS BFR CLRNG BEHIND. WINDS INCRS AND VEER TO THE SW BY MID-MRNG SUSTAINED FM 10-15KTS. OCNL GUSTS OF 15-20KTS POSSIBLE THRU MID-AFTN BFR SHIFTING TO N-NW AND GRADUALLY DIMINISHING. OUTLOOK... WED/WED NGT...VFR UNDER HIGH PRESSURE. THUR TO SAT...MVFR CONDS POSSIBLE...WITH SHOWERS AND THUNDERSTORMS LIKELY DEVELOPING. IMPROVING LATE SAT. && .FIRE WEATHER... WE MAY BE CLOSE TO RED FLAG CRITERIA ACROSS NORTHEAST PENNSYLVANIA THIS AFTERNOON. FUEL MOISTURE AND RH VALUES WILL MEET CRITERIA THIS AFTERNOON BUT WINDS MAY ONLY BRIEFLY HIT CRITERIA THIS AFTERNOON FOR A COUPLE OF HOURS. BY LATE AFTERNOON RH VALUES WILL INCREASE WITH THE APPROACH OF THE COLD FRONT...THUS DIMINISHING THE RISK. COOLER DAYTIME TEMPERATURES ARE EXPECTED ON WEDNESDAY. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...RRM NEAR TERM...RRM SHORT TERM...RRM LONG TERM...PVN AVIATION...PVN FIRE WEATHER...
Hazardous weather outlook, Apr 28, 3:57 AM EDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 357 AM EDT TUE APR 28 2009 NYZ009-015>018-022>025-036-037-044>046-055>057-062-290800- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN- 357 AM EDT TUE APR 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND SOUTHEASTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ038>040-043-044-047-048-072-290800- BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 357 AM EDT TUE APR 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. WARM AND DRY CONDITIONS ARE EXPECTED THROUGH MID AFTERNOON. WINDS WILL BECOME BRIEFLY GUSTY THIS AFTERNOON...ESPECIALLY OVER THE HIGHER TERRAIN. RED FLAG CRITERIA MAY BE APPROACHED THIS AFTERNOON FOR A COUPLE OF HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RRM
Nearby
Red Flag Warnings in Pennsylvania, 2009Red Flag Warnings in New York, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.